MAUDE Adverse Event Report: ETHICON INC. EB EXC GRN 4X30IN 3-0 D/A RB-1; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. EB EXC GRN 4X30IN 3-0 D/A RB-1; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number MX552
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported a patient underwent an unknown cardiovascular surgery on (b)(6) 2018 and suture was used.The needle was detached from the suture during use.Further details are not provided.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 01/02/2019.Device evaluation summary: an opened folder and a detached needle of product code mx552 were returned for analysis.During the visual inspection of the needle, the swage and attachment area was as expected.The hole of the needle was examined under magnification for suture remnant and none was noted.The needle had a normal swaged.Additionally, there are several marks on the body of needle appears to be by use of a surgical instrument.Also, the suture was not returned to determine the assignable cause.The manufacturing records couldn¿t be reviewed as the batch number is unknown.It could not be determined what may have caused the reported incident.

Brand Name
EB EXC GRN 4X30IN 3-0 D/A RB-1
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8130729
Report Number2210968-2018-77504
Device Sequence Number13516117
Product Code GAT
UDI-Device Identifier10705031047129
UDI-Public10705031047129
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMX552
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2018
Initial Date Received by Manufacturer 11/07/2018
Supplement Date Received by Manufacturer12/17/2018
Initial Report FDA Received Date12/04/2018
Supplement Report FDA Received Date01/02/2019
Patient Sequence Number1